This page was exported from International Journal Of Pathology [ http://jpathology.com ]
Export date: Wed Oct 27 12:57:38 2021 / +0000 GMT

Steroid Flare Reaction; a Complication of Intraarticular Steroid Injection


Madiha Haque* & Anwar Ul Haque**
*Fatima Jinnah Medical College Lahore, **Department of pathology, Azad Jammu and Kashmir Medical College, Azad Jammu and Kashmir University, Muzaffarabad, Azad Kashmir Pakistan


Abstract

A 63 year old man with bilateral knee osteoarthritis underwent an intraarticular steroid injection. After two days the patient developed severe pain and marked effusion in the left knee joint. Cultures were negative. He subsequently underwent bilateral knee replacement. The synovial biopsy of the left knee revealed marked granulation tissue and peculiar neutrophilic response against degenerated cartilage and osseous tissue.
Keywords: Osteoarthritis, Intraarticular steroid injection, Steroid flare reaction
Post date: 2016-03-04 15:37:37
Post date GMT: 2016-03-04 15:37:37
Post modified date: 2016-03-04 15:37:37
Post modified date GMT: 2016-03-04 15:37:37
Powered by [ Universal Post Manager ] plugin. HTML saving format developed by gVectors Team www.gVectors.com